U.S. doctors online nowAsk doctors free
United Kingdom
A 18-year-old female asked:

I have the mirena (levonorgestrel) coil and been on my period for 3 days, the blood looks brown( and not alot of bleeding ) is the colour normal?

1 doctor answer4 doctors weighed in
Dr. Mary David
Specializes in Obstetrics and Gynecology
Yes: This is the color of old blood and is normal. The Mirena (levonorgestrel) contains a progesterone like compound and constantly tells your uterine lining not to grow, to get mature. For this reason periods are much shorter and lighter and frequently just consist of dark black or brown spotting occasionally.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 25, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.